MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED

COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 8888145016
Medical Device Problem Codes Insufficient Flow or Under Infusion (2182); Defective Component (2292)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 03/30/2022
Type of Reportable Event Death
Event or Problem Description
According to the reporter, at the start of hemodialysis session, there was low flow, arterial and venous pathways did not function properly and there was venous thrombosis.The line was difficult to wash with the syringe.The reported catheter was one of lot numbers that were being recalled (under fa1244).The place of insertion was at the vfd (right femoral vein).Last kt/v (date) (k- dialyzer clearance of urea, t- dialysis time, v- volume of distribution of urea) was 1.01 on (b)(6) 2022.Blood pump flow was 150 ml/min.Effective flow was 100 ml/min.Nothing unusual observed on the device prior to use.No other products being utilized with the device.No other defects/damage found in the product.Tego was not utilized.The catheter was not repaired, no luer adapter issue and there was no leak.Quantity of short stay catheters that the patient had used was 6, 2 at the vjid (right internal jugular vein), 2 at the vjie (left internal jugular vein) and 2 at the vfe (left femoral vein).Quantity of long stay catheters that the patient had used was 2, 1 at the vfd (right femoral vein), and 1 at the vfd (right femoral vein).The catheter was changed on 7/9 and the place of insertion was at the vfe (left femoral vein).The event did not lead to or extend patient hospitalization.Clinical complication was deep vein thrombosis in the right lower limb on (b)(6) 2022.Venous thrombosis required the use of alteplase thrombolytic once as intervention.Anticoagulation was used specifically for the patient.There was unspecified amount of blood loss and blood transfusion was not required.The patient died.It is not know if the device was still implanted or in use when the patient passed away.
 
Additional Manufacturer Narrative
Concomitant medical products: 8888145015 23/40cmpalindrome kit wslot (lot#2201000063).Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PALINDROME
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS  20101
Manufacturer (Section G)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS   20101
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key15294178
Report Number3009211636-2022-00246
Device Sequence Number12310111
Product Code MSD
UDI-Device Identifier10884521013179
UDI-Public10884521013179
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K111372
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/13/2024
Device Model Number8888145016
Device Catalogue Number8888145016
Device Lot Number1915800095
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/03/2022
Initial Report FDA Received Date08/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Death;
Patient SexUnknown